April-May '02 | briefing | mail | don't say this | flakers' jargon | flaker creativity | articles | other places | archives | send mail | ed dewke | legal stuff | order | search | 2001 Ed Dewke

Yet Another Methotrexate Meany
from Richard S.

Looking around your archives, Methotrexate Turned me Into a Screaming Monster resonated with me.  After suffering from "moderate" (that never sounds right) P and PA for ten years, I was put on MTX, which works beautifully.  Except...

Before I began treatment I was the most patient individual you could meet (10 years of P will teach patience).  Now, even though being clear, I have less to be angry about, I'm always scowling and throw temper tantrums when things do not go my way.  It is most pronounced when dealing with inanimate objects.  If my car won't start, I fly into a blind rage.  I destroyed a computer I was working on because it wouldn’t behave.

This is all very uncharacteristic of me, and began immediately after starting the MTX regimen.  I will continue taking it, because it is the only thing that allows me to, for instance, sleep, but I think these side-effects should be acknowledged and included on the warning labels. –Richard S.

*****

Ed’s Response:  I agree, it should be mentioned in the literature.  In fact, I thought I saw it mentioned somewhere (other than here), but just now a whirlwind perusal of my resources yielded nothing.  Maybe the fault is the ambiguity of the language — “mean,” “irritable,” “short-tempered.”  That’s hard stuff to quantify.  Nevertheless, judging from the emails archived here on the subject, it’s a damned important side effect.

Might there be another drug that could improve your disposition while you are taking MTX?  Even if there were, how many derms would feel comfortable about prescribing it?  -Ed

This Month's Mail | Archives

www.flakehq.com